MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 840 ventilator generated an alarm, displayed an "air supply cannot be confirmed" message, a power on self test (post) breath delivery unit (bdu) and loss of breath delivery communication alert.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis of part.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that these 840 ventilators generated an alarm, displayed an "air supply cannot be confirmed" message, a power on self test (post) breath delivery unit (bdu) and loss of breath delivery communication alert.The device was available for evaluation.Service personnel (sp) inspected the ventilator adetermined that the bd central processing unit (cpu) printed circuit board assembly (pcba needed to be replaced.One bd cpu pcba was returned to medtronic for failure investigation.A visual inspection was carried out on the returned component and no anomalies were observed.The part was attached to the failure investigation test ventilator for analysis and powered on but failed post.The fault was isolated to a component on the bd cpu pcba.If a failure of the bd cpu pcba occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was determined to be faulty component on the bd cpu pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6 evaluation code method (annex b) additional code added issue identified during product analysis h3 device evaluation summary: additional information medtronic conducted an investigation based upon all information received.It was reported that this 840 ventilator generated an alarm, displayed an "air supply cannot be confirmed" message, a power on self test (post) breath delivery unit (bdu) and loss of breath delivery communication alert.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found fault in the non-volatile rand om-access memory (novram) inside the bdu central processing unit (cpu) printed circuit board assembly (pcba), so sp replaced it.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One bd cpu pcba was returned to medtronic for failure investigation.A visual inspection was carried out on the returned component and no anomalies were observed.The part was attached to the failure investigation test ventilator for analysis and powered on but failed post.The fault was isolated to a component on the bd cpu pcba.If a failure of the bd cpu pcba occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was determined to be faulty component on the bd cpu pcba.The event is included in trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19830920
Report Number8020893-2024-00236
Device Sequence Number18154182
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public10884521076891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer03/23/2025
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown